MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 75446550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent fixation of 2 levels with 4 screws and 2 rods.Intra-op, patient's bones were very hard and on implanting the screws, tulip of one of the screws broke and was stuck in the screwdriver.The shaft of the screw was however left implanted in the bone.The surgeon added another screw in the next pedicle in order to complete the fixation.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: the mas has fractured approximately 2mm before the bone screw head.The fracture is fairly flat.Under microscopic review, there are indications of torsional overload, with little to no signs of a bending moment.There do not appear to be any defects at or near the level of fracture that could have contributed to the failure.The diameter at the level of fracture appears to meet print spec.The fracturing of the bone screw shaft appears to be the result of material overload through torsional force.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was pre operative diagnosed with isthmic spondylolisthesis grade 2 at l4-l5; and osteo condensation of vertebral bodies l4-l5-s1.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9217509
Report Number1030489-2019-01185
Device Sequence Number19533499
Product Code KWP
UDI-Device Identifier00885074134130
UDI-Public00885074134130
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75446550
Device Lot NumberH5529193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR
Patient Weight70